MAUDE Adverse Event Report: MINERVA SURGICAL INC MINERVA ENDOMETRIAL ABLATION SYSTEM

MINERVA SURGICAL INC MINERVA ENDOMETRIAL ABLATION SYSTEM
Catalog Number MIN9770
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Bowel Burn (1756)
Date of Event 03/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A laparoscopic salpingectomy (performed by an ob/gyn resident) followed by a minerva endometrial ablation (performed by attending physician) were performed in a 37-year-old patient suffering from aub (e), with a history of 2 cesarean deliveries and an auto-immune disease.Later the same day, the patient started experiencing lower abdominal pain and reported to the nearby emergency department of a hospital other than the one where the original procedure was performed.A ct scan was performed and did not identify any abnormalities.The patient elected to leave this facility and chose to seek care at the hospital where the procedure was done and where she works.She was evaluated and wbc came back elevated to 22k.The patient was taken to the operating room.Diagnostic laparoscopy revealed absence of a mechanical uterine perforation, but an area at the fundus exhibited evidence of blanching.A similar area of the ileum had evidence of unintended thermal effect.Small bowel resection and end-to-end anastomosis was performed.The patient recovered well and was discharged on (b)(6) 2024.
 
Additional Manufacturer Narrative
Based on the information provided and discussions with the physician, the potential root cause of this complication is related to device being mal-positioned by being inadvertently advanced deep in the myometrium but without a full thickness perforation at the time of the uit, which in turn allowed for it to pass.Under this scenario a transmural burn is possible and may result in unintended thermal effect on the organs of the viscera.The disposable handpiece used in this case was not returned and therefore a failure analysis of the complaint device could not be performed.A device history review was performed, the handpieces met all qa specifications prior to being released, including adequate sterilization.Uterine perforations are known complications of an endometrial ablation procedure.Complications associated with perforations are addressed in the warning and caution sections of the operator's manual and instructions for use, including the statements: use caution not to perforate the uterine wall when sounding, dilating, or inserting the disposable handpiece.·activation of the minerva disposable handpiece in the setting of a uterine perforation is likely to result in serious patient injury.Excessive force applied during placement of the disposable handpiece may result in tissue injury, including perforation.Although designed to detect a perforation of the uterine wall, this test is an indicator only, and it might not detect all perforations.Clinical judgment must always be used.Post-treatment, any patient-reporting signs/symptoms that could indicate a serious complication, e.G., bowel injury, should be thoroughly evaluated without delay.As with all endometrial ablation procedures, serious injury or death can occur, including but not limited to, infection and injury to adjacent tissue, such as bowel, bladder, vagina, vulva, and/or perineum.

Brand Name
MINERVA ENDOMETRIAL ABLATION SYSTEM
Common Device Name
ENDOMETRIAL ABLATION
Manufacturer (Section D)
MINERVA SURGICAL INC
4255 burton drive
santa clara CA 95054
Manufacturer (Section G)
MINERVA SURGICAL INC
4255 burton drive
santa clara CA 95054
Manufacturer Contact
michelle becker
4255 burton drive
santa clara, CA 95054
9787601704
MDR Report Key19011978
Report Number3011011193-2024-00005
Device Sequence Number3772916
Product Code MNB
UDI-Device Identifier00862393000162
UDI-Public00862393000162
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P140013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMIN9770
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Initial Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age37 YR
Patient SexFemale